MAUDE Adverse Event Report: GYRUS ACMI, INC. INSTACLEAR SHEATH, OLYMPUS 30° 4K ULTRA SCOPE, BOTTOM POSITION; FLEXIBLE FIBREOPTIC NASOPHARYNGOSCOPE

GYRUS ACMI, INC. INSTACLEAR SHEATH, OLYMPUS 30° 4K ULTRA SCOPE, BOTTOM POSITION; FLEXIBLE FIBREOPTIC NASOPHARYNGOSCOPE
Model Number LCS4K30BTOL
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the lens cleaning sheath tip was about to come off the sheath.The issue was found during a procedure, which was completed with a replacement.There were no reports of patient harm.
 
Additional Manufacturer Narrative
The customer's allegation was confirmed.The device evaluation found the distal end post was misconfigured and the tip was rolled up and was about to come off.Based on the results of the investigation, it is likely that the customer pushed the scope in the sheath too far, causing the scope to make contact with the distal end post.The root cause has been determined to be that the instructions for use distributed in japan had inadequate warnings or caution about the risk of damaging the stopper when excessive force is used during insertion and the risk of not inspecting the sheath prior to use, which is an important step to ensure the tip of sheath is not damaged during insertion of a rigid scope.A device history review revealed no issues that could have caused or contributed to the reported issue.Olympus will continue to monitor the field performance of this device.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
INSTACLEAR SHEATH, OLYMPUS 30° 4K ULTRA SCOPE, BOTTOM POSITION
Common Device Name
FLEXIBLE FIBREOPTIC NASOPHARYNGOSCOPE
Manufacturer (Section D)
GYRUS ACMI, INC.
2925 appling rd
bartlett TN 38133
Manufacturer (Section G)
GYRUS ACMI, INC.
2925 appling rd
bartlett TN 38133
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19934211
Report Number1037007-2024-00004
Device Sequence Number2847096
Product Code EOB
UDI-Device Identifier00821925041486
UDI-Public00821925041486
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K152531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLCS4K30BTOL
Device Lot NumberAV179741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/15/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2023
Initial Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown